Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 130, NWS Little Rock, AR

October 3, 2021Calhoun County, Ouachita County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Oct 3, 2021, 3:37 AM CDT for Calhoun County, Ouachita County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2021, 3:37 AM CDT (08:37 UTC)
Expired
Oct 3, 2021, 5:55 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, AR, Ouachita County, AR

The radar

The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

905 
WGUS54 KLZK 030837
FFWLZK
ARC013-103-031145-
/O.NEW.KLZK.FF.W.0130.211003T0837Z-211003T1135Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
337 AM CDT Sun Oct 3 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southern Calhoun County in southwestern Arkansas...
  Southeastern Ouachita County in southwestern Arkansas...

* Until 635 AM CDT.

* At 337 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hampton, Harrell, Louann, Hampton Municipal Airport, Artesian, 
  Delhi, Millers Bluff, Standard Umpstead, Locust Bayou, Cross Roads 
  in Ouachita County, Woodberry, Frenchport, Kirkland and Elliot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3338 9297 3360 9268 3357 9241 3352 9232
      3342 9234 3338 9238 3332 9238 3331 9236
      3328 9238 3328 9245 3329 9247 3332 9246
      3332 9252 3337 9255 3337 9259 3336 9260
      3337 9264 3336 9266 3339 9276 3337 9280

FLASH FLOOD...RADAR INDICATED

$$

233
2 follow-up statements
946 
WGUS74 KLZK 030945
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
445 AM CDT Sun Oct 3 2021

ARC013-103-031145-
/O.CON.KLZK.FF.W.0130.000000T0000Z-211003T1135Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun AR-Ouachita AR-
445 AM CDT Sun Oct 3 2021

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 635 AM CDT THIS 
MORNING FOR SOUTHERN CALHOUN AND SOUTHEASTERN OUACHITA COUNTIES...

At 445 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Hampton, Harrell, Hampton Municipal Airport, Artesian, Delhi, 
  Millers Bluff, Woodberry, Standard Umpstead, Locust Bayou and 
  Cross Roads in Ouachita County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3359 9264 3357 9241 3352 9232 3342 9234
      3338 9238 3332 9238 3331 9236 3328 9238
      3329 9246 3329 9247 3332 9246 3332 9252
      3337 9255 3337 9259 3336 9260 3337 9264
      3336 9266 3339 9276 3337 9280

FLASH FLOOD...RADAR INDICATED

$$

233
664 
WGUS74 KLZK 031055
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
555 AM CDT Sun Oct 3 2021

ARC013-103-031105-
/O.CAN.KLZK.FF.W.0130.000000T0000Z-211003T1135Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun AR-Ouachita AR-
555 AM CDT Sun Oct 3 2021

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN CALHOUN AND 
SOUTHEASTERN OUACHITA COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3359 9264 3357 9241 3352 9232 3342 9234
      3338 9238 3332 9238 3331 9236 3328 9238
      3329 9246 3329 9247 3332 9246 3332 9252
      3337 9255 3337 9259 3336 9260 3337 9264
      3336 9266 3339 9276 3337 9280

$$

233

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 2:50 AM CDT, 47 minutes earlier.

Area forecast discussion, Oct 3, 2:50 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
250 AM CDT Sun Oct 3 2021

.SHORT TERM...Today Through Monday Night

To begin the period, showers and thunderstorms are still present
over much of central and southern portions of the CWA. The front
that is expected to push through the state by this afternoon is
located along western portions of the CWA, slowly moving east.
By Sunday evening, the front is expected to push out of the CWA,
taking with it the chance of rain. Monday looks to be nice with
mainly clear skies, comfortable temperatures, and less humid
conditions.

Heavy rain and training storms leading to isolated flash flooding
remain the main threat with this system.

Humid and muggy conditions will persist through Sunday with high
temperatures in the upper 70s to low 80s with low temperatures in
the 60s. A noticeable change in temperatures will be felt post
frontal passage as dewpoints lower from the upper 60s and lower 70s
to dewpoints in the 50s. This drier air along with high temperatures
in the 70s and lows in the 50s will return that feeling of fall to
the CWA.

&&

.LONG TERM...Tuesday Through Saturday

Drier conditions will continue for the first part of the long term
period after the cold front that moved through the state during the
short term. However...a closed upper low will be slowly meandering
over the mid/lower MS River Valley Region Tue and Wed...with much of
AR likely remaining on the WRN periphery of this upper low. This
will keep POPs low for most areas. However...the upper low may
meander a bit further west Tue and Wed to be more over AR. This may
bring a return to some POPs Tue and Wed afternoons...mainly for
ERN/NERN sections. Areas further west should remain dry.

By late in the forecast...this upper low will lift NE away from the
region...with upper level ridging beginning to develop from the west
into AR. This will allow for temps to start rising by Thu and into
the weekend. The forecast should be dry for the latter half of the
forecast for much of the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     81  60  82  58 /   0   0   0   0
Camden AR         84  61  83  57 /  10   0  10   0
Harrison AR       76  56  77  53 /   0   0   0   0
Hot Springs AR    84  62  84  58 /   0   0   0   0
Little Rock   AR  83  62  82  59 /   0   0  10   0
Monticello AR     84  63  82  59 /  10   0  10  10
Mount Ida AR      84  58  83  55 /   0   0   0   0
Mountain Home AR  77  57  80  56 /   0   0   0   0
Newport AR        81  61  80  59 /  10   0  10   0
Pine Bluff AR     84  62  83  59 /  10   0  10  10
Russellville AR   83  59  84  58 /   0   0   0   0
Searcy AR         83  60  82  58 /  10   0  10   0
Stuttgart AR      84  63  82  58 /  10   0  10  10
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...233 / Long Term...62
Hazardous weather outlook, Oct 3, 2:53 AM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
253 AM CDT Sun Oct 3 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-041000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
253 AM CDT Sun Oct 3 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will remain possible through
this afternoon. While an isolated strong storm could be
seen...the overall threat for severe weather will remain low. Some
gusty winds and locally heavy rainfall will be the primary
threats with the strongest storms.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

No hazardous weather is expected.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

233/62

In the hours before

Local storm report, Oct 2, 10:25 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 PM CDT SAT OCT 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     FLASH FLOOD      1 SE CRYSTAL HILL       34.81N  92.31W
10/02/2021                   PULASKI            AR   TRAINED SPOTTER

            HILLARD ROAD FLOODED WITH ONE VEHICLE WASHED OFF THE
            ROAD. THE DRIVER WAS RESCUED.

&&

EVENT NUMBER LZK2100736

67
Special weather statement, Oct 2, 10:34 PM CDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1034 PM CDT Sat Oct 2 2021

ARZ046-047-030415-
Monroe AR-Prairie AR-
1034 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of east central Prairie
and northern Monroe Counties through 1115 PM CDT...

At 1034 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fredonia, or near De Valls Bluff, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brinkley...                       De Valls Bluff...
Fredonia...                       Alfrey...
Allendale...                      Dobbs Landing...
Peppers Landing...                Fargo...
Monroe...                         Brasfield...
Dagmar WMA...                     Keevil...
Zent...

This includes Interstate 40 between mile markers 199 and 218.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3474 9148 3492 9149 3495 9137 3491 9137
      3491 9130 3497 9129 3500 9115 3491 9115
      3491 9112 3487 9112 3487 9110 3474 9110
      3473 9105 3467 9105
TIME...MOT...LOC 0334Z 265DEG 20KT 3484 9140

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

62
Special weather statement, Oct 2, 10:35 PM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1035 PM CDT Sat Oct 2 2021

ARZ066>068-030415-
Bradley AR-Calhoun AR-Ouachita AR-
1035 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of northwestern
Bradley, Calhoun and southeastern Ouachita Counties through 1115 PM
CDT...

At 1035 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Hampton, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hampton...                        Calion...
Harrell...                        Louann...
Moro Bay State Park...            Hampton Municipal Airport...
Moro Bay...                       Tinsman...
Artesian...                       Delhi...
Kirkland...                       Millers Bluff...
Frenchport...                     Cross Roads in Ouachita County...
Locust Bayou...                   Standard Umpstead...
Woodberry...                      Jersey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3328 9236 3330 9235 3328 9238 3327 9244
      3329 9247 3332 9246 3333 9248 3332 9253
      3337 9255 3337 9259 3336 9261 3337 9265
      3336 9267 3339 9275 3337 9279 3337 9287
      3360 9270 3364 9228 3328 9230 3326 9231
TIME...MOT...LOC 0335Z 268DEG 14KT 3350 9261

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

62
Local storm report, Oct 2, 10:46 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1046 PM CDT SAT OCT 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLASH FLOOD      1 SSE INDIAN HEAD LAKE  34.83N  92.17W
10/02/2021                   PULASKI            AR   DEPT OF HIGHWAYS

            US HIGHWAY 67 NORTHBOUND IS CLOSED AT THIS LOCATION DUE
            TO HIGH WATER ACROSS ALL LANES.

&&

EVENT NUMBER LZK2100737

67
Local storm report, Oct 2, 11:26 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1126 PM CDT SAT OCT 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      1 SE JACKSONVILLE       34.86N  92.12W
10/02/2021                   PULASKI            AR   SOCIAL MEDIA

            SANDLEWOOD DRIVE IS FLOODED WITH TWO VEHICLES ALMOST
            COMPLETELY SUBMERGED.

&&

EVENT NUMBER LZK2100738

67
Special weather statement, Oct 3, 2:54 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
254 AM CDT Sun Oct 3 2021

ARZ066-067-030845-
Calhoun AR-Ouachita AR-
254 AM CDT Sun Oct 3 2021

...Strong thunderstorms will impact portions of central Calhoun and
southern Ouachita Counties through 345 AM CDT...

At 254 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cullendale to 7 miles northeast of
Stephens. Movement was east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Camden...                         Hampton...
Stephens...                       Harrell...
Louann...                         Cullendale...
Hampton Municipal Airport...      Artesian...
Delhi...                          Kirkland...
Millers Bluff...                  Frenchport...
Elliot...                         Cross Roads in Ouachita County...
Fairview in Ouachita County...    Locust Bayou...
Standard Umpstead...              Buena Vista...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3337 9269 3337 9271 3339 9275 3337 9279
      3338 9312 3346 9311 3358 9281 3354 9236
      3338 9246 3336 9254 3337 9255 3337 9259
      3336 9261 3337 9265 3336 9267
TIME...MOT...LOC 0754Z 282DEG 18KT 3350 9282 3346 9295

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 7:53 PM CDTSpecial Weather StatementLZKLonoke37 min
Oct 2, 8:09 PM CDTSpecial Weather StatementLZKScott36 min
Oct 2, 8:30 PM CDTSpecial Weather StatementLZKLonoke, Pulaski45 min
Oct 2, 8:38 PM CDTFlash Flood WarningLZKLonoke, Pulaski5 hr
Oct 2, 9:34 PM CDTFlash Flood WarningLZKPulaski2 hr
Oct 2, 10:18 PM CDTSpecial Weather StatementLZKPulaski27 min
Oct 2, 10:34 PM CDTSpecial Weather StatementLZKMonroe41 min
Oct 2, 10:35 PM CDTSpecial Weather StatementLZKCalhoun40 min
Oct 2, 11:01 PM CDTFlash Flood Warning Considerable damage threatLZKPulaski3 hr
Oct 2, 11:03 PM CDTFlash Flood WarningLZKLonoke, Pulaski3 hr
Oct 2, 11:10 PM CDTFlash Flood WarningLZKLonoke, Prairie4 hr
Oct 3, 1:05 AM CDTFlash Flood WarningLZKFaulkner3 hr
Oct 3, 2:38 AM CDTFlash Flood WarningLZKCalhoun, Ouachita2 hr
Oct 3, 2:45 AM CDTFlash Flood WarningLZKFaulkner, White69 min
Oct 3, 2:54 AM CDTSpecial Weather StatementLZKOuachita51 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.